Advertisement

Siberian Advances in Mathematics

, Volume 28, Issue 4, pp 265–302 | Cite as

The Central Limit Theorem for Markov Chains with General State Space

  • S. V. NagaevEmail author
Article
  • 10 Downloads

Abstract

We consider a Markov chain with general state space and an embedded Markov chain sampled at the times of successive returns to a subsetA0 of the state space.We assume that the latter chain is uniformly ergodic but the originalMarkov chain need not possess this property.We develop amodification of the spectralmethod and utilize it in proving the central limit theorem for theMarkov chain under consideration.

Keywords

central limit theorem Markov chain transition function space of complex-valued measures spectral method resolvent kernel of an operator 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    K. B. Athreya and P. Ney, “A new approach to the limit theory of recurrent Markov chains,” Trans. Amer. Math. Soc. 245, 493 (1978).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    E. Bolthausen, “The Berry–Esseen theorem for functionals of discrete Markov chains,” Z. Wahrscheinlichkeitstheor. Verw. Geb. 54, 59 (1980).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    E. Bolthausen, “The Berry–Esseen theorem for strongly mixing Harris recurrent Markov chains,” Z. Wahrscheinlichkeitstheor. Verw. Geb. 60, 284 (1982).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    K. L. Chung, Markov Chains with Stationary Transition Probabilities (Springer-Verlag, Berlin–Heidelberg–New York, 1967).zbMATHGoogle Scholar
  5. 5.
    R. Cogburn, “The central limit theorem for Markov processes,” Proc. 6th Berkeley Sympos. Math. Statist. Probab. Vol. 2, 485 (Univ. California Press, Berkeley, CA, 1972).Google Scholar
  6. 6.
    W. Doeblin, “Sur deux problèmes deM. Kolmogoroff concernant les chaînes dénombrables,” Bull. Soc. Math. France 66, 210 (1938) [in French].MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Y. Guivarc’h, “Application d’un théorème limite local àla transcience et àla recurrence de marches de Markov,” Théorie du Potentiel. Proc. Colloq. J. Deny (Orsay, France, 1983), 301 (Springer-Verlag, Berlin, 1984) [in French].Google Scholar
  8. 8.
    Y. Guivarc’h and J. Hardy, “Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d’Anosov,” Ann. Inst. H. Poincaré. Probab. Statist. 24, 73 (1988) [in French].MathSciNetzbMATHGoogle Scholar
  9. 9.
    Y. Guivarc’h and E. Le Page, “On spectral properties of a family of transfer operators and convergence to stable laws for affine random walks,” Ergodic Theory Dynam. Systems 28, 423 (2008).MathSciNetzbMATHGoogle Scholar
  10. 10.
    T. E. Harris, “The existence of stationary measures for certain Markov processes,” Proc. 3rd Berkeley Sympos. Math. Statist. Probab. Vol. 2, 113 (Univ. California Press, Berkeley, CA, 1956).Google Scholar
  11. 11.
    H. Hennion, “Dérivabilitédu plus grand exposant caractéristique des produits de matrices aléatoires indépendantes àcoefficients positifs,” Ann. Inst. H. Poincaré. Probab. Statist. 27, 27 (1991) [in French].MathSciNetzbMATHGoogle Scholar
  12. 12.
    H. Hennion, “Sur un théorème spectral et son application aux noyaux lipschitziens,” Proc. Amer. Math. Soc. 118, 627 (1993) [in French].MathSciNetzbMATHGoogle Scholar
  13. 13.
    H. Hennion and L. Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness (Springer, Berlin, 2001).CrossRefzbMATHGoogle Scholar
  14. 14.
    H. Hennion and L. Hervé, “Central limit theorems for iterated random Lipschitz mappings,” Ann. Probab. 32, 1934 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    L. Hervéand F. Pène, “The Nagaev–Guivarc’h method via the Keller–Liverani theorem,” Bull. Soc. Math. France 138, 415 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    A. N. Kolmogorov, “A local limit theorem for classicalMarkov chains,” Izv. Akad. Nauk SSSR, Ser. Mat. 13, 281 (1949) [in Russian].Google Scholar
  17. 17.
    E. Le Page, “Théorèmes limites pour les produits de matrices aléatoires,” ProbabilityMeasures on Groups. Proc 6th Conf. (Oberwolfach, 1981), 258 (Springer-Verlag, Berlin, 1982) [in French].Google Scholar
  18. 18.
    M. Loève, Probability Theory (Dover,Mineola, NY, 2017).zbMATHGoogle Scholar
  19. 19.
    X. Milhaud and A. Raugi, “Étude de l’estimateur du maximum de vraisemblance dans le cas d’un processus autorégressif: convergence, normalitéasymptotique, vitesse de convergence,” Ann. Inst. H. Poincaré. Probab. Statist. 25, 383 (1989) [in French].MathSciNetzbMATHGoogle Scholar
  20. 20.
    S. V. Nagaev, “On several limit theorems for homogeneous Markov chains,” Teor. Veroyatn. Primen. 2, 138 (1957) [in Russian].zbMATHGoogle Scholar
  21. 21.
    S. V. Nagaev, “Some questions on the theory of homogeneous Markov process with discrete time,” Dokl. Akad. Nauk SSSR 139, 34 (1961) [SovietMath., Dokl. 2, 867 (1961)].MathSciNetGoogle Scholar
  22. 22.
    S. V. Nagaev, “More exact statement of limit theorems for homogeneous Markov chains,” Teor. Veroyatn. Primen. 6, 67 (1961) [Theory Probab. Appl. 6, 62 (1962)].Google Scholar
  23. 23.
    S. V. Nagaev, “Ergodic theorems for discrete-time Markov processes,” Sib. Matem. Zh. 6, 413 (1965) [in Russian].MathSciNetGoogle Scholar
  24. 24.
    S. V. Nagaev, “The spectralmethod and ergodic theorems for generalMarkov chains,” Izv. Ross. Akad. Nauk, Ser. Mat. 79, 101 (2015) [Izv. Math. 79, 311 (2015)].MathSciNetCrossRefGoogle Scholar
  25. 25.
    E. Nummelin, “A splitting technique for Harris recurrentMarkov chains,” Z. Wahrscheinlichkeitstheor. Verw. Geb. 43, 309 (1978).MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    S. Orey, “Recurrent Markov chains,” Pacific J. Math. 9, 805 (1959).MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    F. Pène, “Rate of convergence in the multidimensional central limit theorem for stationary processes. Application to the Knudsen gas and to the Sinai billiard,” Ann. Appl. Probab. 15, 2331 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    V. Romanovsky, “Recherches sur les chaînes de Markoff. Premier mémoir,” Acta Math. 66, 147 (1936) [in French].MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    J. Rousseau-Egele, “Un théorème d’un limite locale pour une classe de transformations dilatantes et monotones par morceaux,” Ann. Probab. 11, 772 (1983) [in French].MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    T. A. Sarymsakov, Fundamentals of the Theory of Markov Processes (Gostekhizdat, Moscow, 1954) [in Russian].Google Scholar
  31. 31.
    S. Kh. Sirazhdinov, “More exact statements of limit theorems forMarkov chains,” Dokl. Akad. Nauk SSSR 84, 1143 (1952) [in Russian].Google Scholar
  32. 32.
    C. Stone, “On local and ratio limit theorems,” Proc. 5th Berkeley Sympos. Math. Statist. Probab. Vol. 2, Pt. 2, 217 (Univ. California Press, Berkeley, CA, 1967).Google Scholar

Copyright information

© Allerton Press, Inc. 2018

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia

Personalised recommendations